Alert archive / California / Wind Advisories in 2025

Wind Advisory 8, NWS San Diego, CA

March 5, 2025Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 5, 2025, 2:29 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 5, 2025, 7:00 PM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 2:29 AM PST (10:29 UTC)
In effect from
Mar 5, 2025, 7:00 PM PST
Expired
Mar 6, 2025, 11:49 PM PST
In force
29 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS76 KSGX 051029
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
229 AM PST Wed Mar 5 2025

CAZ060-065-052230-
/O.NEW.KSGX.WI.Y.0008.250306T0300Z-250307T0900Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Banning, Adelanto, Southern California
Logistics Airport, Hesperia, Desert Hot Springs, Apple Valley,
and Victorville
229 AM PST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST 
FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...From 7 PM this evening to 1 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-052230-
/O.NEW.KSGX.WI.Y.0008.250306T0600Z-250307T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
229 AM PST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST 
THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 10 PM this evening to 10 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

17
6 follow-up statements
406 
WWUS76 KSGX 052059
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1259 PM PST Wed Mar 5 2025

CAZ060-065-060615-
/O.CON.KSGX.WI.Y.0008.250306T0300Z-250307T0900Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs, Southern California
Logistics Airport, Victorville, Banning, Hesperia, Adelanto, and
Apple Valley
1259 PM PST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM 
PST FRIDAY...

* WHAT...Southwest and west winds 20 to 30 mph with gusts up to 50 
  mph expected.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...From 7 PM this evening to 1 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-060615-
/O.CON.KSGX.WI.Y.0008.250306T0600Z-250307T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1259 PM PST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM 
PST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...From 10 PM this evening to 10 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

APR
882 
WWUS76 KSGX 060516
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
916 PM PST Wed Mar 5 2025

CAZ060-065-061330-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-250307T0900Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Victorville, Banning, Southern California
Logistics Airport, Hesperia, Adelanto, Desert Hot Springs, and
Apple Valley
916 PM PST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...Until 1 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-061330-
/O.CON.KSGX.WI.Y.0008.250306T0600Z-250307T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
916 PM PST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...San Diego County Deserts.

* WHEN...Until 10 PM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PS
920 
WWUS76 KSGX 061033
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
233 AM PST Thu Mar 6 2025

CAZ060-065-062230-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-250307T0900Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs, Apple Valley,
Hesperia, Southern California Logistics Airport, Adelanto,
Victorville, and Banning
233 AM PST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts to 50 mph.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...Until 1 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-062230-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-250307T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
233 AM PST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph. Isolated 
  gusts to 65 mph.

* WHERE...San Diego County Deserts.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

17
695 
WWUS76 KSGX 062049
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1249 PM PST Thu Mar 6 2025

CAZ060-065-070615-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-250307T0900Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Southern California Logistics Airport,
Desert Hot Springs, Banning, Adelanto, Hesperia, Apple Valley,
and Victorville
1249 PM PST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...Until 1 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ062-070600-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-250307T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
1249 PM PST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts to 55 mph.

* WHERE...San Diego County Deserts.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

APR
753 
WWUS76 KSGX 070550
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
950 PM PST Thu Mar 6 2025

CAZ062-070700-
/O.EXP.KSGX.WI.Y.0008.000000T0000Z-250307T0600Z/
San Diego County Deserts-
Including the cities of Borrego Springs
950 PM PST Thu Mar 6 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have diminished below the threshold, and therefore the Wind 
Advisory will be allowed to expire.

$$

CAZ060-065-070900-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-250307T0900Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Apple Valley, Desert Hot Springs,
Southern California Logistics Airport, Banning, Adelanto,
Hesperia, and Victorville
950 PM PST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...Until 1 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PS
543 
WWUS76 KSGX 070749
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1149 PM PST Thu Mar 6 2025

CAZ060-065-070900-
/O.CAN.KSGX.WI.Y.0008.000000T0000Z-250307T0900Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Banning, Adelanto, Southern California
Logistics Airport, Victorville, Desert Hot Springs, Hesperia, and
Apple Valley
1149 PM PST Thu Mar 6 2025

...WIND ADVISORY IS CANCELLED...

$$

CAZ048-071600-
/O.NEW.KSGX.FR.Y.0003.250307T0749Z-250307T1700Z/
/O.NEW.KSGX.FR.Y.0004.250308T0800Z-250308T1700Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
1149 PM PST Thu Mar 6 2025

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST FRIDAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM PST 
SATURDAY...

* WHAT...Temperatures as low as 32 will result in frost formation. 

* WHERE...Colder, wind-sheltered portions of the Inland Empire, 
  especially southern and eastern portions.

* WHEN...For the first Frost Advisory, until 9 AM PST Friday. For 
  the second Frost Advisory, from midnight Friday Night to 9 AM PST 
  Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:08 PM PST, 5 hours 21 minutes earlier.

Area forecast discussion, Mar 4, 9:08 PM PST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
908 PM PST Tue Mar 4 2025

.SYNOPSIS...
Rain, wind, and mountain snow are expected from a weak Atmospheric
River starting late Wednesday morning and continuing through
Friday. Dry conditions expected over the weekend. Additional
chances of precipitation are in the forecast for much of next
week as another pair of troughs move inland across California.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 9 PM areas of high clouds were moving from west to east across
the region, with areas of low clouds beginning to develop over
the ocean locally along the coast. Dry conditions will prevail
through late Wednesday morning with increasing chances of
rain/mountain snow Wednesday afternoon and evening. Fairly
widespread light to moderate showers are expected Wednesday
evening into Thursday morning. Showers are expected to be
intermittent during the day Thursday with some areas completely
dry at times. More widespread shower activity, with locally
heavier rain, is expected Thursday evening into Friday morning.
There is also a chance of thunderstorms for areas in and west of
the mountains Wednesday evening and Thursday evening. Snow levels
will linger around 4000 ft early Thursday morning through Friday
morning.

From previous discussion issued at 2 PM March 5...

Expect mostly cloudy skies Wednesday along with cooler
temperatures, especially for our northern areas. As the
atmospheric river moves closer to the region, it looks to be quite
weak, where most of the area will see light to moderate showers.
Hi-res model guidance is in fair agreement on precipitation moving
closer to LA by early to mid afternoon on Wednesday, drifting
south and eastward through the evening and overnight. Taking a
look at latest model guidance, precipitation totals for this first
round of precipitation have gone down. Light showers totaling
near one quarter, up to one half an inch of rain is expected
(10-25% chance greater than one half an inch). Totals will be
highest along the SBD Co mtn slopes with over one inch expected,
while some places in the high desert will see near one tenth. Some
instability also remains present in the forecast, so an isolated
thunderstorm may occur for areas west of the mountains. We can
also expect an increased in westerly winds across the mountains
and deserts by Wednesday afternoon and evening, mainly near 25-40
MPH.

Pressure heights will continue to fall on Thursday as the trough
deepens over SoCal. This will bring in much cooler air with highs
staying in the 50s across the high desert and west of the mountains,
with highs only in the 30s/40s in the mountains. This will drop snow
levels by Thursday morning and afternoon near 4,000 feet. Rain will
turn to snow across higher elevations during this time for our
mountain communities, where places like Big Bear have a 50-50 chance
of seeing snowfall near 2-3 inches by Thursday morning. Orographic
enhancement will help light snow showers continue on and off for
much of Thursday, especially in the SBD mts.

Another embedded shortwave off the coast will move toward the area
to combine with the strong low pressure system by later on Thursday.
WRF model indicate this to be the heavier of the two precip makers.
This one will be characterized by a more defined/intense band of
precipitation, though not as widespread in area. As with the first
system, this will move in from the north, starting around late
afternoon on Thursday. Areas of San Diego look to see this band move
through by Thursday evening with some rainfall rates over 0.25"
across the coast/valleys. This will also bring another burst of
snowfall to elevations mainly above 4,000 feet. Parts of the SBD/RIV
Co mts will receive 4 to 12 inches, closer to 1-4 inches in SD
County. As this system moves through, we can also expect winds to
peak during this time across the mountains and deserts. There is a
better chance winds gust over 40 MPH across the high desert and over
30 MPH in the lower deserts. We will continue to evaluate this
forecast, since confidence on winds nearing 55 MPH is low to
moderate at this time across the mountains.

The trough's axis will move over the region by Friday morning.
Lingering clouds and light showers may definitely hang around in the
morning and even early afternoon along/west of the mts in San Diego
County as northern areas see a mostly sunny day, albeit still cooler
day. As the trough pushes eastward into Arizona and New Mexico this
weekend, we will dry out completely and warm up as high pressure
moves into SoCal. By Sunday, many lower elevations will be in the
60s and 70s, with 50s/60s across the mountains. This pattern looks
to be short lived as model ensembles begin to align for more
troughing to occur next week, bringing cooler weather with a chance
of precipitation by next Monday or Tuesday.

&&

.AVIATION...
050430Z...Scattered high clouds and unrestricted VIS overnight
tonight and Wednesday morning for areas away from the coast. Patchy
low clouds with bases  1000-2000 feet MSL will increase near the
coast between 07-09Z, expanding in coverage to areas 10 miles of the
coast, then lifting and scattering out 13-15Z Wed.

-RA approaches Orange County and western parts of the Inland Empire
from the northwest between 21-23Z Wed, along with clouds based 7000-
10000 ft MSL, dropping down to 1000-2000 feet MSL as -RA reaches SD
County between 0-2Z. Areas of VIS 3-5SM as rain occurs. Terrain
obscurations will occur in clouds/rain and in the highest mountain
snow. Slight chance of TS Wed night.

Wind gusts to 35-55 knots over the mountains and desert slopes
possible Wednesday night into Thursday.

&&

.MARINE...
Westerly winds will strengthen and steep seas will develop Wednesday
night through Friday, generating hazardous boating conditions. Winds
increase to 20-25 knots with gusts near 30 knots Wednesday night,
weakening slightly Thursday morning then increasing again Thursday
afternoon through Friday morning. Wind gusts up to 35 knots possible
as front moves through Thursday evening. Winds will decrease Friday
afternoon. Steep seas 5-7 feet Wednesday night to increase to 7-9
feet Thursday afternoon, slowly coming back down Friday and Saturday.

A Small Craft Advisory has been issued for late Wednesday through
late Thursday afternoon, followed by a Gale Watch for late Thursday
through early Friday.

Showers will push through the region Wednesday and Thursday evenings
with a slight chance of an isolated thunderstorm. Any thunderstorms
will bring strong, erratic winds.

&&

.BEACHES...
A long-period swell from the west-northwest will bring elevated surf
3-6 feet Thursday and then high surf and dangerous swimming
conditions starting Thursday night. Surf of 4-7 feet with sets up to
9 feet can be expected Thursday night and Friday, with highest surf
in southern San Diego County. There is also a slight chance of
thunderstorms Wednesday night and again Thursday night.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning from 7 PM Wednesday to 10 AM PST Friday for
     Riverside County Mountains-San Bernardino County Mountains.

     Winter Weather Advisory from 4 AM Thursday to 10 AM PST Friday
     for San Diego County Mountains.

PZ...Small Craft Advisory from 5 PM Wednesday to 4 PM PST Thursday
     for Coastal Waters from San Mateo Point to the Mexican
     Border and out to 30 nm-Waters from San Mateo Point to the
     Mexican Border Extending 30 to 60 nm out including San
     Clemente Island.

     Gale Watch from Thursday afternoon through late Thursday night
     for Coastal Waters from San Mateo Point to the Mexican
     Border and out to 30 nm-Waters from San Mateo Point to the
     Mexican Border Extending 30 to 60 nm out including San
     Clemente Island.

&&

PUBLIC...CO/APR
AVIATION/MARINE/BEACHES...Westerink

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 1:30 PM PSTBeach Hazards StatementSGXSan Diego36 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.